# SDR CA120913002

- Difficulty date: September 12, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 182J
- Engine: Cont O470R
- Propeller: Hartzl PHCA3VF2
- System (JASC): 6110 · Propeller Assembly
- Part: Propeller
- Condition: Misoverhauled
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) PROPELLER SENT TO MY SHOP WITH POSSIBLE INTERNAL OIL LEAK.  NO INTERNAL OIL LEAK, BUT AFTER A VISUAL INSPECTION,  DISCOVERED MAJOR ISSUES OF NON-COMPLIANCE FROM LAST O/H.  THE O/H WAS DONE IN 2010.  I HAVE BEEN IN CONTACT WITH ABOUT THIS, AND COURSE OF ACTION IS TO RE O/H.  THE MAJOR CONCERN IS THE BLADE KNOB SHOTPEENING AND THE WAY IT HAS BEEN DONE.  THE LAST O/H FACILITY IS NOT APPROVED TO DO SHOTPEENING IAW MFG.  AFTER SENDING PICTURES OF THE SHOTPEENING, MFG HAS TOLD ME THAT THEY WAY THE SHOTPEENING DONE BY THIS SHOP WILL CAUSE THE BLADE KNOB TO FAIL IN FLIGHT. THEY TOLD ME THAT THERE WAS AN INCIDENT THAT THE KNOB BROKE IN FLIGHT, LOOSING CONTROL OF THE PROPELLER.  AFTER INSPECTION, THE CAUSE WAS IMPROPER SHOTPEENING OF THE KNOB, DONE EXACTLY THEY WAY THIS PROPELLER WAS DONE.
